Crestor Heart Attack

Heart Attack

Crestor or rosuvastatin, the cholesterol lowering medication and part of the statin drug group, have been increasingly linked to serious cardiac side effects.  Medical experts continue to debate the risk of patients suffering a Crestor heart attack.

Crestor works by inhibiting the HMG-CoA reductase enzyme in the liver.  It is manufactured by Astra Zeneca Pharmaceuticals and was first approved for use by the FDA in 2003.  Crestor reduces “bad” cholesterol (the LDL form) and raises the “good” cholesterol (the HDL form) which helps reduce the triglyceride or fat levels in the blood.

According to the JUNIPER study, Crestor was also found to reduce levels of highly sensitive C-reactive protein (Hs-CRP) found in the blood, which is an indicator of inflammation and considered a risk factor for heart attack, stroke, and death.  It appears that Crestor is meant to reduce the risk of having a heart attack but may also be a cause.

A heart attack, also known in medical terms as a myocardial infarction (MI), occurs when the blood vessels that supply the heart with blood become blocked.  This prevents the muscle and tissue from receiving the oxygen it needs to function.  If the blockage is not resolved then the oxygen deprived muscle can become scarred, permanently damaged or die.  With the loss of heart muscle the heart can no longer pump blood to the rest of the body including the brain and the person dies.

Symptoms of Crestor heart attack

Over 1 million American suffer from heart attacks each year. Symptoms that occur with any type of heart attack include:

  • chest pain which can radiate to the arms, shoulder, neck, teeth, jaw, abdomen (belly), and back anxiet
  • coughing
  • fainting
  • light-headedness
  • dizziness
  • nausea
  • vomiting
  • palpitations
  • shortness of breath
  • sweating

A Crestor heart attack is a life threatening emergency. Patients who are taking Crestor are an especially vulnerable group, as the medication is generally indicated for individuals already at risk of developing a Crestor heart attack.  Anyone experiencing these symptoms should seek immediate medical attention.  Crestor lawyers are currently evaluating these and other side effects associated with the blockbuster drug.

Get information on other Crestor side effects.